Alert archive / California / Wind Advisories in 2008

Wind Advisory 211, NWS Los Angeles, CA

July 27, 2008

NWS Los Angeles, CA issued this wind advisory at Jul 27, 2008, 3:26 AM PDT. It took effect at Jul 27, 2008, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2008, 3:26 AM PDT (10:26 UTC)
In effect from
Jul 27, 2008, 10:00 AM PDT
Expired
Jul 27, 2008, 8:00 PM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 271026
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
326 AM PDT SUN JUL 27 2008

...GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT PORTIONS OF THE
ANTELOPE VALLEY TODAY THROUGH THIS EVENING...

.A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL DEVELOP TODAY
BETWEEN THE LOS ANGELES COAST AND THE INTERIOR DESERT LOCATIONS. THIS
WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO DEVELOP ACROSS MUCH OF
THE ANTELOPE VALLEY LATE THIS MORNING THROUGH THE EARLY EVENING HOURS.
WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE ACROSS WESTERN
PORTIONS OF THE ANTELOPE VALLEY. WINDS WILL BEGIN TO DIMINISH SOME
OVERNIGHT.

CAZ059-271700-
/O.NEW.KLOX.WI.Y.0211.080727T1700Z-080728T0300Z/
ANTELOPE VALLEY-
326 AM PDT SUN JUL 27 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

GUSTY SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CONTINUE EARLY
THIS MORNING...THEN INCREASE TO 20 TO 35 MPH WITH GUSTS TO 45 MPH
LATE MORNING THROUGH THIS EVENING. WINDS WILL BEGIN TO DIMINISH TO
15 TO 25 MPH OVERNIGHT. STRONGEST WINDS WILL OCCUR NEAR HIGHWAY 14
NEAR THE SOLEDAD CANYON AREA AS WELL AS LAKE PALMDALE AND POPPY
PARK.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY
AND ADJACENT SOLEDAD CANYON PASS. EXPECT REDUCED VISIBILITY IN
SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN/MEIER
3 follow-up statements
000 
WWUS76 KLOX 271650
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
950 AM PDT SUN JUL 27 2008

...GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT PORTIONS OF THE
ANTELOPE VALLEY TODAY THROUGH THIS EVENING...

.A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL DEVELOP TODAY
BETWEEN THE LOS ANGELES COAST AND THE INTERIOR DESERT LOCATIONS.
THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO DEVELOP ACROSS
MUCH OF THE ANTELOPE VALLEY LATE THIS MORNING THROUGH THE EARLY
EVENING HOURS. WINDS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE AREA
WITH GUSTS TO 50 MPH IN WESTERN PORTIONS OF THE ANTELOPE VALLEY.
WINDS WILL BEGIN TO DIMINISH SOME OVERNIGHT.

CAZ059-272300-
/O.CON.KLOX.WI.Y.0211.080727T1700Z-080728T0300Z/
ANTELOPE VALLEY-
950 AM PDT SUN JUL 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

GUSTY SOUTHWEST TO WEST WINDS 15 TO 25 MPH WILL CONTINUE THIS
MORNING...THEN INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE
MORNING THROUGH THIS EVENING. WINDS WILL BEGIN TO DIMINISH TO 15
TO 25 MPH OVERNIGHT. STRONGEST WINDS WILL OCCUR NEAR HIGHWAY 14
NEAR THE SOLEDAD CANYON AREA AS WELL AS LAKE PALMDALE AND POPPY
PARK.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND
ADJACENT SOLEDAD CANYON PASS. EXPECT REDUCED VISIBILITY IN SOME
AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SWEET
000 
WWUS76 KLOX 272254
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
354 PM PDT SUN JUL 27 2008

...GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT PORTIONS OF THE
ANTELOPE VALLEY TODAY THROUGH THIS EVENING...

.A STRONG ONSHORE SURFACE PRESSURE GRADIENT WILL CONTINUE THIS
EVENING BETWEEN THE LOS ANGELES COAST AND THE INTERIOR DESERT
LOCATIONS. THIS WILL CAUSE GUSTY SOUTHWEST TO WEST WINDS TO
PERSIST ACROSS MUCH OF THE ANTELOPE VALLEY THROUGH THE EARLY
EVENING HOURS. WINDS OF 25 TO 35 MPH WILL CONTINUE ACROSS THE
AREA WITH GUSTS TO 50 MPH IN WESTERN PORTIONS OF THE ANTELOPE
VALLEY. WINDS WILL BEGIN TO DIMINISH SOME OVERNIGHT. THE GUSTY
WINDS ARE EXPECTED TO RETURN MONDAY AFTERNOON.

CAZ059-280300-
/O.CON.KLOX.WI.Y.0211.000000T0000Z-080728T0300Z/
ANTELOPE VALLEY-
354 PM PDT SUN JUL 27 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

GUSTY SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
THROUGH THIS EVENING. WINDS WILL BEGIN TO DIMINISH TO 15 TO 25
MPH OVERNIGHT. STRONGEST WINDS WILL OCCUR NEAR HIGHWAY 14 NEAR THE
SOLEDAD CANYON AREA AS WELL AS LAKE PALMDALE AND POPPY PARK.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AND
ADJACENT SOLEDAD CANYON PASS. EXPECT REDUCED VISIBILITY IN SOME
AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SWEET
000 
WWUS76 KLOX 280323
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
823 PM PDT SUN JUL 27 2008

...WINDS HAVE DIMINISHED THIS EVENING...

.WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS...AND SHOULD
CONTINUE TO WEAKEN OVERNIGHT. AS A RESULT...THE WIND ADVISORY WAS
ALLOWED TO EXPIRE AT 8 PM.

CAZ059-280430-
/O.EXP.KLOX.WI.Y.0211.000000T0000Z-080728T0300Z/
ANTELOPE VALLEY-
823 PM PDT SUN JUL 27 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCAL SOUTHWEST WINDS GUSTING OVER 30 MPH CAN BE EXPECTED THROUGH
THIS EVENING. OTHERWISE WINDS WERE BELOW ADVISORY LEVELS AND WILL
CONTINUE TO WEAKEN OVERNIGHT.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 26, 10:05 PM PDT, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 26, 10:05 PM PDT, 5 hours 21 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1005 PM PDT SAT JUL 26 2008

.SHORT TERM (TONIGHT-TUE)...MARINE LAYER HAS INCREASED TO NEAR 1500
FT DEEP THIS EVENING AT LAX. LOW CLOUDS MUCH MORE EXTENSIVE OVER THE
SOCAL BIGHT TO THE COAST THIS EVENING THAN 24 HOURS AGO. IT LOOKS
LIKE ALL COASTAL SECTIONS S OF PT CONCEPTION SHOULD HAVE PLENTY OF
LOW CLOUD COVERAGE OVERNIGHT AS THE LOW CLOUD FIELD CONTINUES TO
EXPAND. SOME OF THE ADJACENT VALLEYS WILL HAVE LOW CLOUDS AND FOG
DEVELOPING OVERNIGHT AS WELL. ALONG THE CENTRAL COAST...A S SURGE OF
LOW CLOUDS OFF THE COAST WILL SPREAD E AND INTO THE CENTRAL COAST
LATER TONIGHT AS WELL. ELSEWHERE...MOSTLY CLEAR SKIES WILL PREVAIL
OVERNIGHT.

A VERY WEAK UPPER TROF WILL MOVE INTO SWRN CA LATER TONIGHT AND SUN.
UPPER RIDGING SHOULD THEN BUILD BACK INTO THE REGION FOR MON THRU
TUE. SOME MID LEVEL MOISTURE WILL LINGER OVER THE AREA ON SUN...BUT
WITH MARGINAL INSTABILITY EXPECTED...JUST A FEW AFTERNOON CU
BUILDUPS SHOULD OCCUR OVER THE L.A./VTU MTNS. OTHERWISE...THE MARINE
LAYER SHOULD CONTINUE TO AFFECT COASTAL AND SOME VALLEY AREAS THRU
THE PERIOD WITH VARYING AMOUNTS OF NIGHT AND MORNING LOW CLOUDS AND
FOG. TEMPS OVER THE DISTRICT WILL BE NEAR NORMAL ALONG THE COAST...
AND GENERALLY NEAR NORMAL INLAND...EXCEPT WARMING TO A FEW DEGREES
ABOVE NORMAL BY TUE.

...FROM PREVIOUS DISCUSSION...

.LONG TERM (WED-SAT)...ECMWF REALLY CAME AROUND TO THE GFS PATTERN
FOR NEXT WEEK SHOWING A TROF MOVING INTO THE PAC NW WHILE HIGH
PRESSURE TRIED TO NUDGE ITS WAY INTO CA FROM THE SOUTHEAST. ALTHOUGH
THIS SHOULD STILL ALLOW FOR A SLIGHT WARMING TREND THROUGH THE END
OF THE WEEK, THE INFLUENCE OF THE TROF TO OUR NORTH SHOULD PREVENT
HIGHS FROM GOING UP TOO MUCH. NEITHER MODEL SHOWS ANY INCREASE IN
MONSOONAL MOISTURE THROUGH NEXT WEEKEND AS SOUTHWEST FLOW ALOFT
SHOULD KEEP ALL THAT TO OUR EAST.

&&

.AVIATION...27/0500Z...GOOD CONFIDENCE IN LOW CLOUDS AND IFR TO MVFR
CIGS FOR THE COAST AND ADJACENT VALLEYS OVERNIGHT INTO SUN. THE LOW
CLOUDS WILL CLEAR BACK TO THE COAST BY AFTERNOON WITH GENERALLY VFR
CONDITIONS EXPECTED...EXCEPT OCCASIONAL MVFR CIGS FOR KLAX AND KOXR
THRU THE AFTERNOON.

KLAX...GOOD CONFIDENCE IN MVFR CIGS THRU SUN MORNING...WITH
OCCASIONAL MVFR CIGS POSSIBLY LINGERING INTO THE AFTERNOON. NO WIND
ISSUES EXPECTED THRU SUN.

KBUR...GOOD CONFIDENCE IFR TO LOW MVFR CIGS WILL MOVE IN OVERNIGHT
THEN PERSIST THRU MUCH OF SUN MORNING...THEN VFR CONDITIONS SHOULD
DEVELOP BY MIDDAY EXPECT MVFR VSBYS CANNOT BE RULED OUT. NO WIND
ISSUES EXPECTED THRU SUN.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...SIRARD/WOFFORD
AVIATION...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 26, 6:00 AM PDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT JUL 26 2008

CAZ034>041-044>047-051>054-059-087-088-271300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

AN INCREASE MONSOONAL MOISTURE WILL BRING ISOLATED SHOWERS AND
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON AND
EVENING. IN ADDITION...THE INCREASE IN MOISTURE WILL BRING SLIGHTLY
MORE HUMID CONDITIONS TO THE AREA...WITH SOME LOCATIONS APPROACHING
OR EXCEEDING TRIPLE DIGIT TEMPERATURES IN THE INTERIOR
VALLEYS...MOUNTAINS...AND DESERT TODAY. LOCAL HEAT INDEX VALUES
COULD APPROACH 100 DEGREES.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

HALL

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.